MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4KO VIDEOARTHROSCOPE AC 4X70X160MM RND

SMITH & NEPHEW, INC. 4KO VIDEOARTHROSCOPE AC 4X70X160MM RND
Model Number 72205150
Medical Device Problem Code Misfocusing (1401)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure the scope was not focusing.There was a change in the surgical technique and no significant delay or further complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
D9: updated, device received.H3,h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection found distal tip and fiber damage, particulates, a loose prism and broken lenses.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.The complaint was confirmed.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.

Brand Name
4KO VIDEOARTHROSCOPE AC 4X70X160MM RND
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key10863954
Report Number3003604053-2020-00149
Device Sequence Number2635065
Product Code HRX
UDI-Device Identifier00885556736050
UDI-Public00885556736050
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K201349
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72205150
Device Catalogue Number72205150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2020
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;